Abstract and Introduction
Transdermal therapeutic systems have been increasingly used in the past two decades. However, cutaneous side effects are fairly common and may result in poor patient compliance. This review article summarizes the spectrum of reactions due to transdermal therapeutic systems and provides a current list of known allergens.
Over the last decade, transdermal administration has become an increasingly popular method of drug delivery because its benefits include not only convenience for patients but also increased compliance. Transdermal therapeutic systems allow drugs to be delivered in a rate-controlled manner, avoiding first-pass metabolism and the fluctuating plasma concentrations encountered with oral medications. In most cases, there are fewer side effects than there are with oral delivery of drugs, but skin reactions are not uncommon and may compromise compliance. The purpose of this review is to provide information on the spectrum of reactions caused by transdermal therapeutic systems and to review known responsible allergens.
Dermatitis. 2006;17(3):109-122. © 2006 American Contact Dermatitis Society
Cite this: Cutaneous Reactions to Transdermal Therapeutic Systems - Medscape - Sep 01, 2006.